Alert archive / Missouri / Special Weather Statements in 2015
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 7, 2015, 2:47 AM CDT for Christian County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 2:47 AM CDT (07:47 UTC)
- Expired
- Aug 7, 2015, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
County Christian County, MO
The radar
The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
605
WWUS83 KSGF 070747
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 7 2015
MOZ095-103-070830-
CHRISTIAN MO-STONE MO-
247 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVER...OR NEAR REPUBLIC...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NIXA... OZARK...
CLEVER... SPARTA...
BILLINGS... HIGHLANDVILLE...
FREMONT HILLS... HURLEY...
SPOKANE... PONCE DE LEON...
CHADWICK... LINDEN...
SELMORE... BOAZ...
CHESTNUTRIDGE... CHRISTIAN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3697 9360 3710 9360 3709 9309 3691 9305
3682 9321
TIME...MOT...LOC 0747Z 288DEG 14KT 3704 9348
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:34 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 6, 11:34 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT THU AUG 6 2015 ...Scattered Storms Overnight... .MESOSCALE DISCUSSION... Issued at 1130 PM CDT THU AUG 06 2015 We are monitoring for the development of isolated to scattered thunderstorms from extreme southeastern Kansas into far southwestern Missouri overnight as progged by short term models. A modest low level jet will intersect a surface boundary extending from northeast Oklahoma into west central Arkansas. Subsequent isentropic upglide and moisture convergence just north of this boundary should instigate convective development within an existing theta-e axis. Most unstable CAPE values up to near 5000 J/KG reside just south of the boundary while deep layer shear was near 40 kts. So a few strong to marginally severe storms cannot be ruled out. However locally heavy rainfall and frequent lightning will be the primary hazards with these storms. Activity will initially develop southwest of a Ft. Scott to Mount Vernon line between midnight and 4 AM and track to the southeast. Additional development will be possible farther northeast into southwestern Missouri during the predawn hours. && .SYNOPSIS... Issued at 0228 PM CDT THU AUG 06 2015 Has been mostly sunny across the CWA today in the wake of an upper level shortwave trough with a weak ridge building over the area. Northeast flow at the lower levels behind the low has dried things out (PW values around 1.20 in.) Higher dewpoints were to the south and west of the CWA and with it, much warmer temperatures south of a frontal boundary which was stretching across north central OK into central AR. Focus will be with precipitation chances late tonight into Friday morning as front lifts back north and upper level shortwave dives southeast into the area. Then shifting to hot conditions over the weekend as upper ridge builds in. && .SHORT TERM...(This Evening through Friday) Issued at 0228 PM CDT THU AUG 06 2015 For tonight, will start to gradually see the front lift back to the north and upper level energy moving in from the northwest overnight tonight. Moisture should begin to creep back into the area, with showers and thunderstorms possible after midnight. The thunderstorm chances will continue until around midday with the upper level energy shifting to the east during the afternoon and upper level ridge building back into the forecast area from the west. Not expecting any organized severe storms with this shortwave, but a few could approach severe limits. As the upper level ridge builds in and the front lifts north of the area, we should start to warm up during the afternoon, especially in the southwest portion of the CWA. Afternoon heat index values will approach 105 degrees in the southwest corner of the CWA. .LONG TERM...(Friday Night through Thursday) Issued at 0228 PM CDT THU AUG 06 2015 More significant heat will build into the area over the weekend and the upper level ridge builds overhead. We will be well within the warm sector and fairly capped keeping thunderstorm chances to our north. Temperatures will likely climb into the mid to upper 90s with heat index values reaching the 100 to 110 degree range over the weekend. The heat looks to be short-lived however as a northern stream shortwave dives southeast and drops a cold front through the area. Upper level pattern will significantly change after that as ridge retrogrades to the west and our upper level flow becomes almost due north-south. Cooler and drier air will move into the area for much of the remainder of the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1130 PM CDT THU AUG 06 2015 VFR conditions at area terminals will persist much of the overnight. However changes are anticipated overnight as scattered showers and thunderstorms develop from southeastern Kansas into southwestern Missouri north of a warm front. This could result in thunderstorms in the terminal vicinities and intervals of MVFR conditions. The scattered storms will diminish by midday Friday as the warm front lifts north. Expect an increase in southerly winds by Friday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Foster
Hazardous weather outlook, Aug 6, 9:19 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 919 PM CDT THU AUG 6 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 919 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. THE STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STORMS MAY LINGER THROUGH THE MORNING HOURS ON FRIDAY. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. HOT AND HUMID WEATHER WILL RETURN TO THE AREA FROM FRIDAY THROUGH SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN THE 100 TO 110 DEGREE RANGE BOTH SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Aug 7, 2:26 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT FRI AUG 7 2015
MOZ088-089-094-070815-
JASPER MO-DADE MO-LAWRENCE MO-
226 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHEASTERN
JASPER AND NORTHERN LAWRENCE COUNTIES UNTIL 315 AM CDT...
AT 225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN CITY...OR 13 MILES SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 25
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNT VERNON... LOCKWOOD...
MILLER... MEINERT...
RED OAK... PENNSBORO...
DUDENVILLE... MAPLE GROVE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 42 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3730 9424 3735 9419 3735 9408 3743 9408
3729 9365 3705 9381
TIME...MOT...LOC 0725Z 298DEG 21KT 3734 9413
HATCHSpecial weather statement, Aug 7, 2:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 7 2015
MOZ095-103-070830-
CHRISTIAN MO-STONE MO-
247 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVER...OR NEAR REPUBLIC...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NIXA... OZARK...
CLEVER... SPARTA...
BILLINGS... HIGHLANDVILLE...
FREMONT HILLS... HURLEY...
SPOKANE... PONCE DE LEON...
CHADWICK... LINDEN...
SELMORE... BOAZ...
CHESTNUTRIDGE... CHRISTIAN CENTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3697 9360 3710 9360 3709 9309 3691 9305
3682 9321
TIME...MOT...LOC 0747Z 288DEG 14KT 3704 9348
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:26 AM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| Aug 7, 2:36 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 39 min |
| Aug 7, 3:14 AM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 7, 3:17 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 28 min |
| Aug 7, 3:21 AM CDT | Special Weather Statement | SGF | Lawrence | 39 min |
| Aug 7, 3:32 AM CDT | Special Weather Statement | SGF | Douglas | 43 min |
| Aug 7, 3:43 AM CDT | Special Weather Statement | SGF | Taney | 47 min |
| Aug 7, 3:58 AM CDT | Flash Flood Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 6 hr |
| Aug 7, 4:33 AM CDT | Special Weather Statement | SGF | Christian | 42 min |
| Aug 7, 4:51 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 39 min |
| Aug 7, 5:04 AM CDT | Special Weather Statement | SGF | Howell, Oregon | 41 min |
| Aug 7, 5:21 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Aug 7, 5:29 AM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Aug 7, 5:42 AM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Aug 7, 6:18 AM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Aug 7, 9:52 AM CDT | Areal Flood Advisory | SGF | Christian, Dade, Greene, Lawrence, Stone | 6 hr |
| Aug 7, 2:25 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 56 hr |
Nearby
Special Weather Statements in Missouri, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.